MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-350-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Stenosis (2263); Hemorrhagic Stroke (4417); Thrombosis/Thrombus (4440)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with a ped3 pipeline vantage had an ischemic stroke.Subject presented to emergency department (ed) on (b)(6) 2024 via emergency medical services after being found down at home.30 minutes prior to arrival, his wife found him in the driveway, it appeared he had fallen, possibly hit his head upon arrival to ed, gcs was 3 and patient was intubated for airway protection.Cth showed trace subarachnoid hemorrhage (sah) in high right frontal sulcus.Cta suggested ba stent patent but proximal right p1 occlusion with distal recons during angio procedure, found to have a patent basilar artery and left pca but thrombus in right pca and bilateral scas possibly jailed by ped3.Concern for perforator occlusion on post operation mri.Subject extubated on (b)(6) 2024.The event resulted in a new hospitalization in (b)(6) 2024. infusion of 6 mg iv eptifibatide, 6 mg of ia eptifibatide and 4 mg of ia t-pa.The event is recovering.The event was life threatening and resulted in hospitalization.It was assessed to have a causal relationship to the antiplatelet therapy and had a probable relationship to the vantage device.  major stroke with nihss increase.Within 30 days of procedure.Per site, thrombus in right pca and bilateral scas possibly jailed by ped3.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the end date of the hospitalization was (b)(6) 2024.The patient recovered/resolved with sequelae on (b)(6) 2024 the patient was discharged to rehab.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with a ped3 pipeline vantage had an ischemic stroke.Subject presented to emergency department (ed) on (b)(6) 2024 via emergency medical services after being found down at home.30 minutes prior to arrival, his wife found him in the driveway, it appeared he had fallen, possibly hit his head upon arrival to ed, gcs was 3 and patient was intubated for airway protection.Cth showed trace subarachnoid hemorrhage (sah) in high right frontal sulcus.Cta suggested ba stent patent but proximal right p1 occlusion with distal recons during angio procedure, found to have a patent basilar artery and left pca but thrombus in right pca and bilateral scas possibly jailed by ped3.Concern for perforator occlusion on post operation mri.Subject extubated on (b)(6) 2024.The event resulted in a new hospitalization in (b)(6) 2024.Infusion of 6 mg iv eptifibatide, 6 mg of ia eptifibatide and 4 mg of ia t-pa.The event is recovering.The event was life threatening and resulted in hospitalization.It was assessed to have a causal relationship to the antiplatelet therapy and had a probable relationship to the vantage device.Major stroke with nihss increase.Within 30 days of procedure.Per site, thrombus in right pca and bilateral scas possibly jailed by ped3.Additional information received reported that the end date of the hospitalization was (b)(6) 2024.The patient recovered/resolved with sequelae on (b)(6) 2024 the patient was discharged to rehab.The patient was transferred to the hospital rehabilitation department for occupational and physical therapy.The stroke event resolved with sequela.Post operative day (b)(4) patient presented to ed with possible seizure activity and unresponsiveness (patient was found down in his driveway in the morning of (b)(6) 2024).Nihss 31 and gcs 3.Per site, dsa was emergently done and reported pipeline stent from left pca to basilar trunk is patent.Thrombus was seen in bilateral sca origins and right pca which was jailed by the ped.Site reported the event to be causally related to the antiplatelet therapy regimen and possibly related to the device shield.The subjects is enrolled in the elevate study and not vantage.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that corelab review of unscheduled dsa images taken on 06-sep-2024 showed 75-95% stenosis of the posterior cerebral artery and superior cerebral artery.Additionally, core lab review of mri on (b)(6) 2024 and ncct on (b)(6)2024 reported posterior circulation infarction.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the patient was given phenylephrine and heparin.
 
Event or Problem Description
Additional information received reported it was assessed as causally related to the study device and antiplatelet therapy.Possibly related to disease under study.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that eptifbatide or integrillin was administered on (b)(6) 2024 for a one time dose of 20 mg.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20276292
Report Number2029214-2024-01616
Device Sequence Number12572778
Product Code OUT
UDI-Device Identifier00763000284152
UDI-Public(01)00763000284152(17)250112(10)B322554
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model NumberPED2-350-14
Device Catalogue NumberPED2-350-14
Device Lot NumberB322554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/20/2024
09/20/2024
10/07/2024
10/21/2024
01/24/2025
10/20/2025
Initial Report FDA Received Date09/22/2024
Supplement Report FDA Received Date10/07/2024
10/08/2024
10/17/2024
11/13/2024
01/24/2025
11/18/2025
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Disability;
Patient Age44 YR
Patient SexMale
Patient Weight126 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American